MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER TRAY
Model Number 897214
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon of the silicone catheter would not deflate.The catheter was removed with the balloon still inflated.No patient injury was reported.All good faith efforts to obtain additional information have been completed.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.The potential root cause could possibly be due to ¿error of inspector¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "your doctor has prescribed a foley catheter and closed system drainage bag as part of your treatment.As with any prescribed medical item, whether it be drugs, exercise, food or whatever, certain instructions must be followed very carefully so that everything works the way it should.The nursing staff know what they must do to care for you and your foley catheter and drainage bag.This pamphlet has been provided to let you know the care you must also take.First, so that you know something more about the catheter and drainage bag, this illustration shows approximately how these items are located in your body and on the bed.The catheter, which is inserted into your bladder, is connected with a length of tubing to the drainage bag.This makes what is called a ¿closed system.¿ c.Catheter drainage tube d.Inflation port e.Drainage exit tube f.Drainage tube g.Urine flow ¿downhill¿ h.Draw-off outlet tube this closed system is important.If you notice leaks or pinches in the tubing or if the catheter and drainage tubing accidentally become disconnected notify your nurse at once so that she/he can take the necessary precautions.Do not let the bag or draw-off outlet tube touch the floor at any time.A.Report any leaks or pinches in the tubing.B.The closed system must stay closed.C.Notify your nurse if bag becomes full.D.Do not let bag or draw-off outlet tube touch the floor.This pamphlet is for information only.Only qualified medical personnel may insert a catheter, which is a medical device available through prescription.Remember: 1.Don¿t disconnect, pull on, or twist your catheter or the drainage bag tubing.2.If you notice leaks in the system, notify your nurse immediately.3.Keep the drainage bag below the level of your bladder at all times.Do not place the drainage bag on its side - always keep the bag in an upright position.4.Do not empty the drainage bag yourself.* notify your nurse if the bag becomes full.*procedures may be different for home health patients.Because there are no pumps or suction devices connected to the closed system, proper urine flow from your bladder into the drainage bag depends on gravity.The ¿downhill¿ position must be maintained at all times; that is, if you move about in bed, or get out of bed to move to a chair or walk about, you must be sure that the drainage bag stays at a level below your bladder when you are standing or walking.The nursing staff will periodically drain the contents of the bag.Do not empty the drainage bag yourself.*a special technique must be followed.Each day the outside of the catheter and tubing and your skin around the catheter should be cleansed.The cleansing technique is very important in preventing problems during catheterization this pamphlet is for information only.Only qualified medical personnel may insert a catheter, which is a medical device available through prescription.Remember: 1.Don¿t disconnect, pull on, or twist your catheter or the drainage bag tubing.2.If you notice leaks in the system, notify your nurse immediately.3.Keep the drainage bag below the level of your bladder at all times.Do not place the drainage bag on its side - always keep the bag in an upright position.4.Do not empty the drainage bag yourself.* notify your nurse if the bag becomes full.*procedures may be different for home health patients.".
 
Event or Problem Description

Brand Name
BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8760673
Report Number1018233-2019-03639
Device Sequence Number19413469
Product Code GBM
UDI-Device Identifier00801741020315
UDI-Public(01)00801741020315
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number897214
Device Catalogue Number897214
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1